Arkansas, 2016

Tornadoes and Flash Flooding in Arkansas, April 29 to 30, 2016

April 29 to 30, 2016 · NWS SHV · 24 events in 5 counties and zones

After a brief respite from severe thunderstorms during the predawn hours on April 29th, additional strong to severe thunderstorms developed from the late morning hours through much of the afternoon and evening on April 29th, and lingered through the early morning hours on April 30th. These storms developed along and south of a warm front which lifted into Southeast Oklahoma and the northern…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

After a brief respite from severe thunderstorms during the predawn hours on April 29th, additional strong to severe thunderstorms developed from the late morning hours through much of the afternoon and evening on April 29th, and lingered through the early morning hours on April 30th. These storms developed along and south of a warm front which lifted into Southeast Oklahoma and the northern sections of Southwest Arkansas, in a warm, moist, and unstable air mass ahead of a series of upper level disturbances that approached the region from the west. Large hail, damaging winds, and isolated tornadoes were the result over East Texas by early afternoon, with these severe thunderstorms spreading east into Northern Louisiana and Southwest Arkansas during the late afternoon through the overnight hours. A total of 10 tornadoes touched down across East Texas and Southwest Arkansas, which included a 27 mile long track tornado which touched down near Lindale, Texas in Smith County and remained on the ground before lifting northwest of the community of Bettie in Upshur County. Widespread flash flooding also developed over extreme Southeast Oklahoma and Southwest Arkansas from late morning through the afternoon on the 29th in response to showers and thunderstorms containing heavy rainfall which moved repeatedly over the same areas. The flash flooding spread across much of East Texas, extreme Northwest Louisiana, and the remainder of Southwest Arkansas during the afternoon through the overnight hours, flooding/washing away numerous roads with water entering homes as well. The severe weather and flash flooding diminished around daybreak on April 30th as the showers and thunderstorms weakened and pushed east of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 29, 3:12 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 29, 3:12 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT FRI APR 29 2016

.DISCUSSION...
MULTI-THREAT EVENT CONTINUES ACROSS THE REGION...AS A STRONG UPPER
LEVEL LOW MOVES INTO THE SRN PLAINS. IN ADDITION TO THE SEVERE
WEATHER THREAT...TWO SEPARATE HEAVY RAINFALL AXES HAVE SET
UP...ONE OVER OUR NE TX COUNTIES FROM NEAR TYLER TO DEKALB...AND
ANOTHER ALONG THE RED RIVER OF NE TX/SE OK EWD THROUGH NEAR EL
DORADO. HEAVY RAINFALL IS EXPECTED TO CONTINUE SPREADING EWD
TONIGHT THROUGH SATURDAY...GRADUALLY SHIFTING THE FLASH FLOOD
THREAT EWD THROUGH THE EVENT. HAVE ADDED THE REMAINDER OF THE CWA TO
THE FF WATCH...ALTHOUGH SOME AREAS WILL NOT SEE HEAVY RAINFALL
UNTIL LATE TONIGHT/EARLY SATURDAY MORNING. HAVE ALSO MADE SOME
CHANGES TO THE EXPIRATION TIME...SETTING MUCH OF THE WATCH TO
EXPIRE AT 00Z SUNDAY. ALLOWED THE EXTREME SERN PORTIONS TO
CONTINUE THROUGH 12Z SUN. SEVERE THREAT WILL CONTINUE THROUGH AT
LEAST THE FIRST HALF OF SATURDAY...AS THE ASSOCIATED COLD FRONT
MOVES INTO THE REGION. THE FRONT IS EXPECTED TO SLOW...AS THE SFC
LOW LIFTS NEWD...AND THE SEVERE THREAT WILL LIKELY DIMINISH WITH
THAT. RAIN LOOKS TO FINALLY DIMINISH/END SUN AFTERNOON/EVENING.
TEMPS LOOK TO RUN COOLER IN THE WAKE OF THE COLD FRONT AS WE MOVE
INTO MONDAY.

MODELS IN BETTER AGREEMENT AS WE MOVE ON TO OUR NEXT UPPER
DISTURBANCE. SHWRS/TSTMS WILL MOVE BACK INTO THE REGION FROM THE
W AS THE STALLED FRONT MOVES BACK NWD AND ACTS AS A FOCUS FOR
DEVELOPMENT. ANOTHER ROUND OF HEAVY RAIN IS LOOKING INCREASINGLY
LIKELY...AND WE MAY SEE MORE FLASH FLOODING/RIVER FLOODING AS A
RESULT.

DESPITE THIS BETTER AGREEMENT...MODELS DIVERGE AGAIN FOR THE MID
PART OF THE WORK WEEK WITH THE FINAL KICKER TROF. HOWEVER...ATTM
IT LOOKS LIKE WE WILL SEE AN END OF PRECIP BY TUE NIGHT AS A
FINALLY PUSH OF DRY AIR FILTERS IN THE WAKE OF THE COLD FRONT.
OUR TREND OF COOLER THAN NORMAL TEMPS WILL CONTINUE THROUGH THE
END OF THE PD. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  82  67  82 /  90  70  50  20
MLU  70  81  68  83 /  70  70  70  30
DEQ  66  78  58  81 /  90  50  20  10
TXK  68  80  62  82 /  90  70  30  10
ELD  69  80  65  83 /  90  70  50  20
TYR  68  82  63  81 /  90  50  20  10
GGG  69  83  65  82 /  90  70  30  10
LFK  70  81  69  82 /  90  70  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARZ050-051-
     059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ001-002-
     010-011-017-018.

     FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR LAZ001>004.

     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ005-006-010>014-
     017>022.

OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>151.

     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ152-153-165>167.

&&

12
Hazardous weather outlook, Apr 29, 10:52 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT FRI APR 29 2016

ARZ050-051-059>061-070-OKZ077-TXZ096-097-301700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-
1152 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING THUNDERSTORM WIND GUSTS...AND ISOLATED
TORNADOES WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON
HOURS. IN ADDITION TO THE SEVERE WEATHER THREAT...THESE STORMS
WILL PRODUCE EXCESSIVE HEAVY RAINFALL...WHICH COULD RESULT IN
LOCALIZED FLASH FLOODING. THIS FLASH FLOOD THREAT WILL CONTINUE
INTO THE OVERNIGHT HOURS AS WELL AS AN UPPER LEVEL DISTURBANCE
MOVES INTO THE REGION FROM THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY
WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND
EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS. THIS THREAT WILL LIKELY COME TO AN END LATE
SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO
TONIGHT...AND POSSIBLY AGAIN ON SATURDAY.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-301700-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1152 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF A LINE
FROM THE TOLEDO BEND DAM TO MONROE LOUISIANA. THIS SEVERE WEATHER
THREAT WILL TRANSITION INTO A HEAVY RAINFALL EVENT LATER THIS
EVENING AND TONIGHT...AS STORMS BEGIN TO TRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY
WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND
EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS. THIS WILL INCLUDE MOST OF SOUTHWEST
ARKANSAS...ALL OF NORTHERN LOUISIANA AND THE EASTERN THIRD OF
NORTHEAST TEXAS. THIS THREAT WILL LIKELY COME TO AN END LATE
SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO
TONIGHT...AND POSSIBLY AGAIN ON SATURDAY.

12

In the hours before

Special weather statement, Apr 29, 4:33 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CDT FRI APR 29 2016

ARZ059-OKZ077-TXZ097-292315-
LITTLE RIVER AR-MCCURTAIN OK-BOWIE TX-
533 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 615 PM
CDT...

AT 533 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DE KALB...OR JUST WEST NEW BOSTON...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...FOREMAN...DE KALB...ARKINDA...AMERICA...TOM...ALMONT AND
WALLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
ARKANSAS...SOUTHEASTERN OKLAHOMA...AND NORTHEASTERN TEXAS.

LAT...LON 3338 9445 3342 9464 3383 9455 3378 9431
TIME...MOT...LOC 2233Z 194DEG 27KT 3347 9453

19
Local storm report, Apr 29, 4:44 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     FUNNEL CLOUD     1 N HOOKS               33.48N 94.29W
04/29/2016                   BOWIE              TX   STORM CHASER

            TWO MILES NORTH OF HOOKS A ROPE TORNADO IS
            ON THE GROUND NORTH OF I 30.

&&

PALMER
Local storm report, Apr 29, 4:46 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     FUNNEL CLOUD     1 N HOOKS               33.48N 94.29W
04/29/2016                   BOWIE              TX   STORM CHASER

            TWO MILES NORTH OF HOOKS A ROPE TORNADO IS
            ON THE GROUND NORTH OF I 30.

&&

PALMER
Local storm report, Apr 29, 5:02 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TORNADO          2 SW LINDALE            32.49N 95.43W
04/29/2016                   SMITH              TX   TRAINED SPOTTER

            STOVE PIPE TORNADO ALONG WITH POWER FLASHES
            OBSERVED 10 MILES NORTH OF TYLER POUNDS
            AIRPORT.

&&

PALMER
Local storm report, Apr 29, 5:04 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 NNW LINDALE           32.51N 95.41W
04/29/2016                   SMITH              TX   LAW ENFORCEMENT

            LINDALE PD IS REPORTING ROOF DEBRIS BLOCKING
            ENTRANCES TO DOLLAR TREE AT 1500 S MAIN ST.
            ALSO MULTIPLE TREES DOWN IN THE AREA.

&&

PALMER
Local storm report, Apr 29, 5:23 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TORNADO          1 NE LINDALE            32.52N 95.40W
04/29/2016                   SMITH              TX   TRAINED SPOTTER

            TORNADO ON THE GROUND AT FM 16 AND US
            69...SEEN FROM BOB WELLS NURSERY.

&&

PALMER

The radar

The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

11 flash flood, 10 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
April 29, 5:26 PM CST
Where
Columbia County, 17.32 mi NNW of Bethel
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.644, -93.485

A tree fell on a moving vehicle along Highway 287 about 8 miles east of Hope near the Nevada County line. Other trees were blocking the roadway.

Thunderstorm Wind, Sevier

When
April 29, 7:38 PM CST
Where
Sevier County, 0.76 mi NW of Horatio
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.938, -94.359

Power lines down in Horatio.

Thunderstorm Wind, Sevier

When
April 29, 7:53 PM CST
Where
Sevier County, 0.12 mi SE of Lockesburg
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.969, -94.168

Trees down in Lockesburg.

Flash Flood, Little River

When
April 29, 8:30 PM CST to April 30, 4:15 AM CST
Where
Little River County, 0.11 mi SW of Lanesport to 2.23 mi E of Cerrogordo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.649, -94.471

Numerous county roads across Little River County were flooded and closed.

Thunderstorm Wind, Little River

When
April 29, 8:40 PM CST
Where
Little River County, 0.8 mi NNE of Wilton
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.741, -94.147

A few trees and power lines were downed in the Wilton community.

Thunderstorm Wind, Sevier

When
April 29, 8:43 PM CST
Where
Sevier County, 0.86 mi NW of De Queen
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.038, -94.342

Numerous trees were blown down in Dequeen.

Thunderstorm Wind, Little River

When
April 29, 9:54 PM CST
Where
Little River County, 1.39 mi WNW of Pine Prairie
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.608, -94.172

Numerous trees and power lines were blown down.

Flash Flood, Sevier

When
April 29, 10:09 PM CST to April 30, 4:15 AM CST
Where
Sevier County, 3.23 mi N of Cheatham to 0.11 mi NW of Lebanon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.167, -94.467

Numerous roads were flooded and closed throughout Sevier County.

Thunderstorm Wind, Sevier

When
April 29, 10:09 PM CST
Where
Sevier County, 0.31 mi E of Ben Lomond
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.830, -94.115

A 70 mph wind gust was measured in the Ben Lomond community.

Thunderstorm Wind, Howard

When
April 29, 10:43 PM CST
Where
Howard County, 0.94 mi N of Nashville
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.944, -93.847

Numerous trees and power lines were downed in Nashville.

Thunderstorm Wind, Lafayette

When
April 29, 11:28 PM CST
Where
Lafayette County, 2.38 mi E of Bradley
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.094, -93.630

Trees down on power lines on Highway 160 east of Bradley.

Thunderstorm Wind, Columbia

When
April 29, 11:31 PM CST
Where
Columbia County, 3.62 mi W of Bussey
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.143, -93.512

Trees down along Highway 53.

Tornado, Columbia

When
April 29, 11:41 PM CST to 11:43 PM CST
Where
Columbia County, 1.55 mi NW of Cornelius to 2.29 mi NNW of Cornelius
Rating
EF1
Path length
1.16 mi
Path width
900 yd
Continued into
Lafayette, Ar (SHV)
Reported by
NWS Storm Survey
Coordinates
33.243, -93.472

An EF-1 tornado with estimated winds between 90-100 mph touched down just south of Columbia County Road 1 near the Lafayette County line and traveled north northeast into Southeast Lafayette County. A number of trees were snapped and uprooted before the tornado crossed into Lafayette County.

Tornado, Lafayette

When
April 29, 11:43 PM CST to 11:44 PM CST
Where
Lafayette County, 1.93 mi ENE of Lerch to 2.1 mi E of Mc Kamie
Rating
EF1
Path length
0.52 mi
Path width
900 yd
Reported by
NWS Storm Survey
Coordinates
33.259, -93.469

This is a continuation of the EF-1 tornado from Northwest Columbia County, with estimated winds between 90-100 mph. This tornado continued northeast across a rural area and lifted along County Road 21 just south of its intersection with County Road 81 in Southeast Lafayette County. A number of trees were snapped and uprooted before the tornado lifted.

Tornado, Columbia

When
April 30, 12:09 AM CST to 12:10 AM CST
Where
Columbia County, 0.96 mi WNW of Lamartine to 0.78 mi NW of Lamartine
Rating
EF1
Path length
0.37 mi
Path width
130 yd
Reported by
NWS Storm Survey
Coordinates
33.387, -93.294

An EF-1 tornado with estimated winds around 95 mph briefly touched down just southwest of Highway 371 south of the intersection with County Road 60 in Northern Columbia County. The tornado crossed Highway 371, snapping and uprooting several trees before quickly dissipating.

Flash Flood, Lafayette

When
April 30, 12:20 AM CST to 6:30 AM CST
Where
Lafayette County, 0.93 mi NW of Lewisville to 0.69 mi S of Lewisville Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.360, -93.590

Numerous streets were flooding near Highway 82 in Lewisville.

Flash Flood, Lafayette

When
April 30, 12:20 AM CST to 6:30 AM CST
Where
Lafayette County, 0.74 mi W of Stamps to 2.11 mi ENE of Stamps
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.372, -93.513

Numerous streets were underwater in Stamps.

Flash Flood, Lafayette

When
April 30, 12:20 AM CST to 6:30 AM CST
Where
Lafayette County, 4.4 mi N of Gin City to 4.35 mi W of Canfield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.162, -93.735

County Road 360 was underwater about 6 miles west of Highway 29.

Flash Flood, Lafayette

When
April 30, 12:25 AM CST to 6:30 AM CST
Where
Lafayette County, 1.07 mi SW of Old Town to 0.83 mi WSW of Lewisville Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.368, -93.592

High water rescues were needed in the western portions of Lewisville due to flooding.

Flash Flood, Lafayette

When
April 30, 1:20 AM CST to 6:30 AM CST
Where
Lafayette County, 0.72 mi N of Gin City to 0.31 mi NE of Gin City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.110, -93.721

Several homes were flooded in the Gin City community west of Bradley.

Flash Flood, Columbia

When
April 30, 2:30 AM CST to 5:00 AM CST
Where
Columbia County, 0.38 mi NW of Bright to 0.4 mi NNW of Bright
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.424, -93.334

Highway 355 near the intersection of County Road 104 northwest of Waldo was barricaded due to flooding.

Flash Flood, Columbia

When
April 30, 2:30 AM CST to 5:00 AM CST
Where
Columbia County, 1.29 mi NE of Lamartine to 1.86 mi NE of Lamartine
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.391, -93.261

High water covered County Road 60 east of Highway 371.

Flash Flood, Columbia

When
April 30, 3:00 AM CST to 5:00 AM CST
Where
Columbia County, 1.28 mi ENE of Free Hope to 1.19 mi ENE of Free Hope
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.226, -93.179

County Road 11 southeast of Highway 79 southeast of Magnolia was flooded.

Flash Flood, Columbia

When
April 30, 4:01 AM CST to 6:30 AM CST
Where
Columbia County, 0.73 mi NNW of Lamartine to 1.76 mi NNW of Lamartine
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.389, -93.287

County Road 60 was flooded and closed between Highway 371 and County Road 45.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyThe tornado archive for Arkansas, 2016Warnings in Arkansas, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 624939, 624940, 624966, 624941, 624942, 624943, 624945, 624946, 624947, 624948, 624949, 624967, 624953, 624955, 624956, 624957, 624958, 624959, 624960, 624961, 624962, 624963, 624964, 624965.